• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I found this interesting

I just went to my kids schools and in the newsletter it states that we can not send aspirin for our children to take because of Reyes syndrome. I had never heard of this and think it is something we should all know about. Here is the link to find out information about all medications and such that we should NOT give our children. http://www.reyessyndrome.org/facts.html Please look into it and make sure your children are safe from this.

Answer Question
 
imtheonlysane1

Asked by imtheonlysane1 at 2:08 PM on Aug. 5, 2009 in Kids' Health

Level 5 (70 Credits)
Answers (10)
  • Thanks. I will look into this, I get scared giving my son meds but sometimes its nesseccary.
    JacobsMommy05

    Answer by JacobsMommy05 at 2:09 PM on Aug. 5, 2009

  • Gee, where have you guys been? Not giving your children aspirin because of Reyes syndrome has been a well known fact for years! Use a non-aspirin med like children's Tylenol or something like that.
    Anonymous

    Answer by Anonymous at 2:23 PM on Aug. 5, 2009

  • Well I tend to not pay attention to a lot of things. It seems every time you turn around somebody is saying don't eat this - don't use this blah blah blah. However when the school sent it home I thought maybe I should look into it a little.
    imtheonlysane1

    Answer by imtheonlysane1 at 2:25 PM on Aug. 5, 2009

  • I used to baby sit a little girl with Reyes syndrome back when I was a teen ager, gosh it's been almost 20 years since I babysat her. So I knew way before I ever had kids about not giving them asprin, but I do remember being given a baby asprin. Anyway that's why only acetominophen (tylenol) or ibuprofin is recommended for babies, and even then it's better to dose based on their weight rather than just age, especially if your child is smaller than average.
    canadianmom1974

    Answer by canadianmom1974 at 2:30 PM on Aug. 5, 2009

  • I agree I always do doses on weight not age.
    imtheonlysane1

    Answer by imtheonlysane1 at 2:31 PM on Aug. 5, 2009

  • Not to be rude, but how did you not already know that? I really thought that this was common knowledge.
    The thing that is annoying though is that the market it as "baby asprin" which I suppose would make a person think it was okay for children... they really should call it something else... like mini asprin or low dose asprin and get rid of the "baby".
    AmiJanell

    Answer by AmiJanell at 3:16 PM on Aug. 5, 2009

  • Not giving aspirin to kids is common knowledge!!! It's one of the first things you're told by the nurses and doctors!
    Anonymous

    Answer by Anonymous at 6:45 PM on Aug. 5, 2009

  • I knew not to but I was NEVER told my doctors and nurses my mom told me when I was younger
    aubrees_mommie

    Answer by aubrees_mommie at 8:43 PM on Aug. 5, 2009

  • Aspirin can cause Reyes Syndrome in kids. That is common knowledge. It doesn't include "Tylenol" or "Advil", it is just aspirin. I knew this as a teenager, 20 years ago.
    tyfry7496

    Answer by tyfry7496 at 10:08 PM on Aug. 5, 2009

  • It is no longer marketed as "baby aspirin" but rather "low dose" aspirin because it is used by heart patients. They specifically say on the bottle of aspirin NOT to give it because of this so unless you don't read bottles before giving your child meds then you should have at least realized it when you went to give the meds to the child.
    aeneva

    Answer by aeneva at 7:44 AM on Aug. 6, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.